Jump to content

Recommended Posts

My experiences with Seroquel don't always involve akathisia, but they usually do, and my recent attempt was no different. To make matters worse, doctors don't generally 'get' akathisia, or know it exists. Not really. The description in official sources doesn't begin to describe the horror of it, or how it messes with physical processes like the heart and stomach. (When I get akathisia, my heart rate gets so high that it hurts and I can't breathe properly, and my stomach is constantly sore and upset and I can't keep food or water down.) Akathisia has made me so scared of medication, particularly antipshychotics, because they're used so carelessly in hospital. I feel like if I need emergency care, I'm constantly at risk of torture because nobody will believe I get sick on antipsychotics, and if Seroquel does this, I dread to think what Haldol does, and that's the go-to for a lot of medical processes, including pre-op.

Does anybody else have this with Seroquel? For that matter, what about Haldol and typical antipsychotis? And if you've had both, which was worse akathisia wise, the Haldol or the Seroquel?

Share this post


Link to post
Share on other sites
42 minutes ago, sober4life said:

I didn't know what it was.  The need to move yes Seroquel gave me restless legs.  They both knocked me out cold but only Seroquel gave me the need to move.

Interesting, that. Everyone says that Haldol is way worse, and yet, some people get it worse on Seroquel, it seems. Makes me think that in some ways, the 'safer, less side effects' hype about atypical antipsychotics is not entirely accurate.

Share this post


Link to post
Share on other sites

The only time I had Haldol was when I fell down drunk and woke up in the hospital. They had given it to me because I was intoxicated and hit my head and kept trying to get out of "bed" (a gurney parked in the hallway during a busy night at Emergency). The whole experience was so horrible I don't really know how much of the horror was caused by my chemical restraint.

Share this post


Link to post
Share on other sites

I was given Haldol in the hospital after being awake for 5 days.  I took Seroquel for the first time for the same reason.  They do use these meds too much in hospitals.  They get you started on them and then you leave the hospital and it doesn't work outside of the hospital in a reasonable way at all.  You can't really live a normal life on them.  All you want to do is eat and sleep all the time on them.

Share this post


Link to post
Share on other sites
21 hours ago, John_in_SF said:

The only time I had Haldol was when I fell down drunk and woke up in the hospital. They had given it to me because I was intoxicated and hit my head and kept trying to get out of "bed" (a gurney parked in the hallway during a busy night at Emergency). The whole experience was so horrible I don't really know how much of the horror was caused by my chemical restraint.

I'm sorry to hear it. That sounds awful! I guess that with a head injury, plus being drunk, plus hospital drugs, it's hard to tell what caused what. Still, I hope you haven't had a repeat of the experience since then!

Edited by MargotMontage

Share this post


Link to post
Share on other sites
20 hours ago, sober4life said:

I was given Haldol in the hospital after being awake for 5 days.  I took Seroquel for the first time for the same reason.  They do use these meds too much in hospitals.  They get you started on them and then you leave the hospital and it doesn't work outside of the hospital in a reasonable way at all.  You can't really live a normal life on them.  All you want to do is eat and sleep all the time on them.

Yeah, I really don't see much use for them except when one's been awake for way too long, but they're hard to maintain in the everyday world. They just make you nonfunctional, (and I only have experience with Seroquel, not Haldol, as far as I know.) They really seem more like they're appropriate for short term use, but doctors don't like it when you say so. (Doctors also don't like it when you talk about the fact that you get withdrawal from these sorts of medications. A few weeks ago, I had the same old argument about withdrawal and 'discontinuation syndrome' being pretty much the same thing with a doctor.)

Share this post


Link to post
Share on other sites
On 9/22/2019 at 1:31 PM, MargotMontage said:

I'm sorry to hear it. That sounds awful! I guess that with a head injury, plus being drunk, plus hospital drugs, it's hard to tell what caused what. Still, I hope you haven't had a repeat of the experience since then!

That was one stupid trick I have not repeated, I am happy to say. An alcohol-and-haloperidol hangover is not something I would wish on an enemy.

Share this post


Link to post
Share on other sites
4 hours ago, John_in_SF said:

That was one stupid trick I have not repeated, I am happy to say. An alcohol-and-haloperidol hangover is not something I would wish on an enemy.

I feel ill just thinking about it. I'm glad it didn't happen again!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...